MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139505
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro micro for which biosense webster¿s product analysis lab (pal) identified a hole on the surface of the pebax and internal parts exposed.The catheter had force error.As soon as they started the ablation, the force was too high.They tried to disconnect the cable and they changed the catheter.There was no patient consequence reported.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 06-feb-2026, observed a hole on the surface of the pebax, reddish material inside, and internal parts exposed.The event was originally considered non-reportable, however, bwi became aware of a hole on the surface of the pebax and internal parts exposed on 06-feb-2026 and have assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech for evaluation on 20-jan-2026.The returned device's visual inspection and screening test were performed following johnson & johnson medtech procedures.Visual analysis revealed a hole on the surface of the pebax, reddish material inside, and internal parts exposed.The force feature was tested per johnson & johnson medtech procedures, and no errors were observed.The force values and the vector were observed within specifications.No force issues were observed.A manufacturing record evaluation was performed for the finished device and no internal actions related to the reported complaint condition were identified.The reddish material inside the pebax could be related to the high force reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The product instructions for use contain the following information that should be considered: to ensure accurate force readings, verify that the force reading is near zero when the catheter is not in contact with the tissue.If the force reading is not near zero when the catheter is not in contact with tissue, perform zeroing.For the damage on the pebax the catheter instruction for use (ifu) contains the following warnings and precautions: do not scrub or twist the distal tip electrode during cleaning; do not use excessive force to advance or withdraw the catheter when resistance is encountered.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24492270
Report Number2029046-2026-00696
Device Sequence Number21487042
Product Code OAE
UDI-Device Identifier10846835016758
UDI-Public(01)10846835016758(11)240906(17)270905(10)31430205L
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139505
Device Lot Number31430205L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown